JournalsjemsVol. 17, No. 10pp. 2453–2471

Factorization of point configurations, cyclic covers, and conformal blocks

  • Michele Bolognesi

    Université de Montpellier, France
  • Noah Giansiracusa

    University of Georgia, Athens, USA
Factorization of point configurations, cyclic covers, and conformal blocks cover
Download PDF

Abstract

We describe a relation between the invariants of nn ordered points in projective dd-space and of points contained in a union of two linear subspaces. This yields an attaching map for GIT quotients parameterizing point configurations in these spaces, and we show that it respects the Segre product of the natural GIT polarizations. Associated to a configuration supported on a rational normal curve is a cyclic cover, and we show that if the branch points are weighted by the GIT linearization and the rational normal curve degenerates, then the admissible covers limit is a cyclic cover with weights as in this attaching map. We find that both GIT polarizations and the Hodge class for families of cyclic covers yield line bundles on M0,n\overline M_{0,n} with functorial restriction to the boundary. We introduce a notion of divisorial factorization, abstracting an axiom from rational conformal field theory, to encode this property and show that it determines the isomorphism class of these line bundles. Consequently, we obtain a unified, geometric proof of two recent results on conformal block bundles, one by Fedorchuk and one by Gibney and the second author.

Cite this article

Michele Bolognesi, Noah Giansiracusa, Factorization of point configurations, cyclic covers, and conformal blocks. J. Eur. Math. Soc. 17 (2015), no. 10, pp. 2453–2471

DOI 10.4171/JEMS/562